Alert archive / California / River Flood Watches in 2011
River Flood Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this river flood watch at Mar 22, 2011, 2:07 PM PDT for Mendocino County, California. It took effect at Mar 24, 2011, 4:42 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 2:07 PM PDT (21:07 UTC)
- In effect from
- Mar 24, 2011, 4:42 PM PDT
- Expired
- Mar 23, 2011, 2:54 PM PDT
- In force
- Issued by
- NWS Eureka, CA
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1). The gauge peaked at 22.74 ft at Mar 24, 2011, 2:00 PM PDT.
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
523 WGUS66 KEKA 222107 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 207 PM PDT TUE MAR 22 2011 ...THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN CALIFORNIA... NAVARRO RIVER AT NAVARRO AFFECTING MENDOCINO COUNTY THE FIRST OF TWO STORMS THAT WILL BRING SIGNIFICANT RAINFALL TO THE NAVARRO RIVER BASIN ARRIVES LATE THIS AFTERNOON AND CONTINUES INTO WEDNESDAY MORNING. AFTER A BRIEF BREAK WEDNESDAY AFTERNOON...THE SECOND STORM WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. && CAC045-232107- /O.NEW.KEKA.FL.A.0001.110324T2041Z-110325T1122Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 207 PM PDT TUE MAR 22 2011 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO. * FROM THURSDAY AFTERNOON TO LATE THURSDAY NIGHT...OR UNTIL THE WATCH IS CANCELLED. * AT 1:00 PM TUESDAY THE STAGE WAS 11.4 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 23.0 FEET. * FORECAST...FLOOD STAGE IS EXPECTED TO BE REACHED EARLY THURSDAY AFTERNOON. * THIS RIVER IS FORECAST TO FLUCTUATE NEAR 11.0 FT UNTIL AROUND MIDNIGHT. THEN THE RIVER WILL START TO RISE AND IS EXPECTED TO REACH FLOOD STAGE OF 23.0 FT AROUND 500 PM THURSDAY. THEN IS FORECAST TO CREST NEAR 25.0 FT LATE THURSDAY EVENING. THEN IS FORECAST TO FALL BELOW FLOOD STAGE OF 23.0 FT EARLY FRIDAY MORNING. THEN IS FORECAST TO RECEDE TO NEAR 18.0 FT BY FRIDAY NOON. $$
1 follow-up statement
431 WGUS66 KEKA 232154 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 254 PM PDT WED MAR 23 2011 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN CALIFORNIA... NAVARRO RIVER AT NAVARRO AFFECTING MENDOCINO COUNTY AND HAS BEEN REPLACED A BY FLOOD WARNING. && CAC045-232224- /O.CAN.KEKA.FL.A.0001.110324T2342Z-110325T1122Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 254 PM PDT WED MAR 23 2011 THE FLOOD WATCH IS CANCELLED FOR THE NAVARRO RIVER AT NAVARRO AND IS REPLACED BY A FLOOD WARNING. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood watch went out at Mar 22, 4:20 AM PDT, 9 hours 47 minutes earlier.
Area forecast discussion, Mar 22, 4:20 AM PDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 420 AM PDT TUE MAR 22 2011 .SYNOPSIS...A BRIEF BREAK FROM THE PRECIPITATION TODAY. THE COLD AND WET PATTERN RETURNS THIS AFTERNOON AND TONIGHT AS THE FIRST OF TWO LARGE STORM SYSTEMS WILL BRING MORE RAIN AND SNOW TO NORTHWEST CALIFORNIA. && .DISCUSSION...LAST OF THE DRIER WEATHER THROUGH EARLY TODAY AHEAD OF THE NEXT LOW PRESSURE SYSTEM. SATELLITE/RUC SHOW 1006 MB SURFACE LOW ABOUT 600 NM WEST OF SAN FRANCISCO. S/W MOVING INSIDE OF 150W WILL INTERACT WITH LOW AND DEEPEN IT TO NEAR 996MB BY NOON WED AS IT ROTATES NORTH TO 100 NM WEST OF KLAMATH. THIS SYSTEM IS TAPING INTO PWATS OF 0.5 INCHES WHICH IS ABOUT NORMAL FOR TIME OF YEAR BUT WINDS INCREASING ON EAST SIDE OF LOW WITH 850/700MB WINDS 40-50KT. THIS WILL GIVE GOOD MOISTURE FLUX AND RAIN AMOUNTS 1-2 INCHES. THESE STRONGER WINDS ARE CURRENTLY FORECAST TO STAY OVER COASTAL WATERS BUT WILL HAVE TO WATCH IF LOW SWINGS CLOSER COAST AND BRING STRONGER WINDS TO COASTAL AREAS. NEVER THE LESS...WITH THE SATURATED SOILS AND MORE RAIN COULD HAVE SOME TREES DOWN. ANOTHER ISSUE IS THE SNOW THAT DEVELOPS. NSSL SNOW LEVEL ESTIMATE NEAR 1500 TO 2000 FEET AS IT HAS BEEN LOWERING OVERNIGHT. SNOW LEVELS WILL RISE SOME DURING THE DAY TO ABOUT 2500 TO 3000 FEET. WINDS...ESPECIALLY INTO EASTERN TRINITY AND MENDOCINO COUNTIES BECOME EASTERLY WHICH IS UPSLOPE FLOW AND SIMILAR TO RECENT WEEKEND EVENT. BUFKIT WEAVERVILLE SOUNDING HAS GOOD OMEGA AND MOISTURE IN FAVORED SNOW GROWTH AREA STARTING ABOUT 05Z WED (10PM TUE NIGHT) BUT IT MAY NOT BE ACCOUNT FOR LOCALIZED UPSLOPE FLOW SO HAVE GONE AHEAD AND UPGRADED WATCH TO WARNING WITH THE ORIGINAL 02Z TIME AND SNOW ACCUMULATIONS OF 8 TO 12 INCHES WITH THIS FIRST STORM. HIGHER SNOWFALL AMOUNTS IN FAVORED UPSLOPE FLOW OF EASTERN TRINITY AND MENDO COUNTIES AND SOUTH FORK MTN RIDGE. THERE WILL ONLY BE A BRIEF LULL IN THE PRECIPITATION WEDNESDAY AFTERNOON AS THE NEXT LOW ARRIVES WEDNESDAY NIGHT WITH MORE RAIN AND SNOW. SNOW LEVELS WILL STILL BE NEAR 3000 FT. THIS SYSTEM APPEARS TO BE WETTER THAN THE FIRST SYSTEM. TOTAL ACCUMULATIONS FOR BOTH SYSTEMS WILL RANGE FROM 15 TO 25 INCHES ABOVE 3000 FEET WITH THE HIGHER AMOUNTS OF SNOW IN EASTERN TRINITY AND MENDOCINO COUNTIES AND SOUTH FORK MTN RIDGE IN UPSLOPE FLOW. TOTAL RAINFALL AMOUNTS IN THE 2-4.5 INCH RANGE. ADDED THUNDERSTORMS TO SOUTHERN COASTAL WATERS DURING THE DAY WEDNESDAY WITH PASSAGE OF NEGATIVE TILTED TROUGH. LITTLE CHANGE EXPECTED IN THE EXTENDED FORECAST...THE SECOND LOW MOVES INLAND ON FRIDAY AND THE PRECIPITATION CHANGES TO SHOWERS AND WILL SLOWLY TAPER OFF. HOWEVER...ANOTHER LOW MOVES INTO WASHINGTON AND OREGON ON SATURDAY WILL BRING SHOWERS TO NORTHERN CALIFORNIA. THIS WILL BE FOLLOWED BY ANOTHER LOW ON SUNDAY BRINGING ANOTHER ROUND OF SHOWERS...MAINLY TO THE NORTH END OF THE FORECAST AREA. SOME LINGERING SHOWERS ON MONDAY. LATEST MODELS BRING YET ANOTHER TROUGH THROUGH EITHER MONDAY NIGHT OR TUESDAY BEFORE BUILDING A SHORT WAVE RIDGE WITH YET ANOTHER FRONT TOWARDS THE END OF THE WEEK. DEAN && .AVIATION...MOST OF THE OVER NIGHT SHOWERS HAVE ENDED EARLY THIS MORNING AS THE STABILIZING AFFECTS OF THE APPROACHING SHORT WAVE RIDGE REACH THE COAST. GENERALLY VFR CIGS WILL PREVAIL WITH THE EXCEPTION OF TEMPO MVFR CIG/VIS IN SOME INLAND VALLEYS AS A RESULT OF RESIDUAL MOISTURE FROM THE EARLIER SHOWERS. REDUCED VSBY EXPECTED OVERNIGHT IN NARROW INLAND VALLEYS WHERE SOME PATCHY FG MAY FORM. && .MARINE...LONG PERIOD NW SWELL CONTINUES THROUGHOUT THE WATERS TODAY AND WILL LINGER AROUND 8-9 FT AT 15-16 SEC. THIS SWELL WILL CONTINUE TO DECAY THROUGH EARLY THU. THE FIRST IN A SERIES OF STORMS WILL AFFECT THE WATERS THIS TODAY. WINDS WILL SHIFT TO THE S AND INCREASE THROUGH THE DAY. GUSTS TO GALE FORCE WILL OCCUR OVER THE OUTER WATERS LATE TUE/EARLY WED. STEEP...SHORT PERIOD WIND DRIVEN SEAS ARE EXPECTED WITH THIS GALE LATE TUE AND WILL CONTINUE INTO WED BEFORE ANOTHER LONG PERIOD NW SWELL MOVES INTO THE WATERS LATE IN THE WEEK. && .HYDROLOGY...MADE SOME MINOR CHANGES TO THE QPF SO THE HYDROLOGIC IMPACTS BUT WILL HAVE TO WAIT UNTIL THE MID MORNING GUIDANCE FROM THE CNRFC BEFORE MAKING ANY CHANGES TO THE RIVERS. AT THIS TIME ONLY THE NAVARRO RIVER AT NAVARRO HAS THE POTENTIAL TO BRIEFLY REACH FLOOD STAGE ON THURSDAY. THE EEL RIVER AT FERNBRIDGE IS EXPECTED TO EXCEED MONITOR STAGE ON THURSDAY. THE REMAINING MAIN STEM RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE. THERE IS THE POTENTIAL FOR CREEKS AND SMALL RIVERS TO EXCEED THEIR BANKS. LOCALIZED FLOODING OR PONDING OF WATER IS POSSIBLE. && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM TUESDAY EVENING THROUGH THURSDAY EVENING ABOVE 3000 FEET FOR THE CAZ003-004-076. GALE WARNING TONIGHT FOR PZZ470-475. SCA THIS AFTERNOON THROUGH TONIGHT FOR PZZ455. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 22, 5:07 AM PDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 507 AM PDT TUE MAR 22 2011 CAZ001-231215- REDWOOD COAST- 507 AM PDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. RAIN BEGINNING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN WEDNESDAY AND THURSDAY WITH RAPID RISES ON THE MAIN STEM RIVERS AND THE POTENTIAL FOR FLOODING ON CREEKS AND SMALL RIVERS. THE EEL RIVER AT FERNBRIDGE WILL RISE ABOVE MONITOR STAGE. PERIODS OF RAIN FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-231215- MENDOCINO COAST- 507 AM PDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. RAIN DEVELOPING THIS AFTERNOON AND EVENING AND BREEZY CONDITIONS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN WEDNESDAY AND THURSDAY WITH THE POTENTIAL FOR FLOODING ON THE NAVARRO RIVER AT NAVARRO ON THURSDAY. THERE IS ALSO THE POSSIBILITY FOR FLOODING ON CREEKS AND SMALL RIVERS. SHOWERS FRIDAY WITH MORE RAIN SATURDAY. SHOWERS SUNDAY WITH DRY WEATHER POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-231215- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 507 AM PDT TUE MAR 22 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT ABOVE 3000 FEET. RAIN AND SNOW DEVELOPING TONIGHT WITH SNOW ACCUMULATIONS OF 3 TO 5 INCHES. HIGHEST SNOWFALL IN EASTERN TRINITY AND MENDOCINO COUNTIES AND SOUTH FORK MOUNTAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTER STORM WARNING IS CURRENTLY IN EFFECT ABOVE 3000 FEET. SNOW AND RAIN CONTINUING THROUGH THURSDAY. TOTAL SNOW ACCUMULATIONS 15 TO 25 INCHES WITH THE HIGHEST AMOUNTS IN EASTERN TRINITY AND MENDOCINO COUNTIES AND THE SOUTH FORK MOUNTAIN. RAIN AND SNOW SHOWERS FRIDAY. PERIODS OF RAIN AND SNOW THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:41 AM PDT | Winter Storm Warning | EKA | 3 days | |
| Mar 22, 2:48 AM PDT | Gale Warning | EKA | 57 hr | |
| Mar 22, 2:48 AM PDT | Small Craft Advisory | EKA | 69 hr |
Nearby
River Flood Watches in California, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.